Alert archive / Nebraska / Red Flag Warnings in 2022

Red Flag Warning 26, NWS North Platte, NE

June 28, 202226 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Jun 28, 2022, 12:50 PM MDT for 26 counties in Nebraska. It took effect at Jun 29, 2022, 11:00 AM MDT. It was in force for 9 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 28, 2022, 12:50 PM MDT (18:50 UTC)
In effect from
Jun 29, 2022, 11:00 AM MDT
Expired
Jun 29, 2022, 8:00 PM MDT
In force
9 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 2:45 PM MDTTSTM WND GST 502 Nw Crescent Lake Nwr, NE
Jun 29, 3:22 PM MDTTSTM WND GST 601 W Ellsworth, NEWIND GUSTS OF 50 TO 60 MPH AT TIME OF CALL. TIME OF ONSET ESTIMATED BY RADAR.
Jun 29, 3:45 PM MDTTSTM WND GST 522 Wnw Bingham, NEPWS KNEBINGH3
Jun 29, 4:02 PM MDTTSTM WND GST 605 Se Hyannis, NE
Jun 29, 5:31 PM MDTTSTM WND GST 561 S Valentine, NEASOS STATION KVTN VALENTINE AIRPORT.
Jun 29, 5:33 PM MDTTSTM WND GST 631 S Valentine, NEASOS STATION KVTN VALENTINE AIRPORT
Jun 29, 5:39 PM MDTTSTM WND GST 601 Ene Valentine, NEMESONET STATION EW7498 VALENTINE 1ENE.
Jun 29, 5:40 PM MDTTSTM WND GST 511 N Valentine, NEMESONET STATION EW3958 VALENTINE 1N.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2022-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2022-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-614 J/kg
Mixed-layer LCL
1831 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

312 
WWUS83 KLBF 281850
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
150 PM CDT Tue Jun 28 2022

NEZ204-206-208>210-219-291200-
/O.UPG.KLBF.FW.A.0020.220629T1700Z-220630T0200Z/
/O.NEW.KLBF.FW.W.0026.220629T1700Z-220630T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
150 PM CDT Tue Jun 28 2022 /1250 PM MDT Tue Jun 28 2022/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
CENTRAL AND WESTERN NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/
Wednesday. The Fire Weather Watch is no longer in effect.

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... 
  Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel 
  R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 
  Loup Rivers Basin. In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin. In NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...Southwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 10 to 15 percent.

* Impacts...Any fires which may develop will have a high
  probability for rapid spread and may be difficult to control.
  Additional fire starts are possible due to lightning from 
  thunderstorms late in the day.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
2 follow-up statements
861 
WWUS83 KLBF 290758
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
258 AM CDT Wed Jun 29 2022

NEZ204-206-208>210-219-292200-
/O.CON.KLBF.FW.W.0026.220629T1700Z-220630T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
258 AM CDT Wed Jun 29 2022 /158 AM MDT Wed Jun 29 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR WESTERN AND NORTH CENTRAL NEBRASKA...

* Affected Area...Fire Weather Zone 204 Eastern Panhandle/Crescent
  Lake NWR. Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska
  National Forest. Fire Weather Zone 208 Niobrara Valley/Fort
  Niobrara NWR/Samuel R McKelvie National Forest. Fire Weather
  Zone 209 Loup Rivers Basin. Fire Weather Zone 210 Frenchman
  Basin. Fire Weather Zone 219 Loess Plains.

* Winds...Southwest 20 to 30 mph and gusts up to 45 mph with the
  strongest winds mainly along and east of Highway 83.

* Relative Humidity...As low as 12 to 15 percent with the lowest
  values mainly along and west of Highway 83.

* Impacts...Any fires which may develop will have a high
  probability for rapid spread and may be difficult to control.
  Additional fire starts are possible due to lightning from
  thunderstorms late in the day, especially across northwest
  Nebraska.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
023 
WWUS83 KLBF 300201
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
901 PM CDT Wed Jun 29 2022

NEZ204-206-208>210-219-300315-
/O.EXP.KLBF.FW.W.0026.000000T0000Z-220630T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
901 PM CDT Wed Jun 29 2022 /801 PM MDT Wed Jun 29 2022/

...RED FLAG WARNING HAS EXPIRED ACROSS WESTERN AND NORTH CENTRAL 
NEBRASKA...

The National Weather Service in North Platte has allowed the Red 
Flag Warning to expire.

The threat of critical fire weather conditions has ended across
western and north central Nebraska. The Red Flag warning in 
effect across the region will be allowed to expire.


$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Jun 28, 11:48 AM MDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 28, 11:48 AM MDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1248 PM CDT Tue Jun 28 2022

.SHORT TERM...(Today through Wednesday)
Issued at 238 AM CDT Tue Jun 28 2022

An upper ridge centered over the Desert Southwest will extend north
over the Rockies into the western Canadian Provinces. This will
bring a warmer airmass into the area today. A weak warm front will
extend east across the central Sandhills today with light
southerly winds near I80 and light northerly and easterly winds
across north central NE. This may be a focus for a few isolated
late afternoon and early evening thunderstorms to develop on,
mainly from the southeast panhandle into west central and
southwest NE. This is supported by some of the convective allowing
models. Highs remain near the previous forecast from the mid to
upper 90s southwestern areas to near 90 north central.

Tonight, the warm front will lift north into South Dakota. This will
bring southerly winds and milder overnight lows in the 60s.

On Wednesday, a strong thermal ridge will build over the region as a
surface trough extends along the central High Plains. South-
southwesterly winds 20 to 30 mph with gusts up to 40 mph are
expected mainly east of Highway 61. Hot temperatures reaching to
around 100 degrees. Dewpoints will mix out and lower into the mid
and upper 40s during the afternoon. A disturbance and prefrontal
trough  will approach western portions of the area during the
afternoon with a slight chance for thunderstorms across the
northwest Sandhills. The combination of low humidity, gusty south
southwest winds will bring the potential for critical fire weather
conditions to all of western and north central Nebraska. See
further details in the Fire Weather section.

.LONG TERM...(Wednesday night through Monday)
Issued at 238 AM CDT Tue Jun 28 2022

The prefrontal trough and passing disturbance will bring up to a 30
percent chance for showers and thunderstorms across the
northwestern half of the forecast area during the evening, which
should dissipate by midnight.

For Thursday through Saturday, the upper flow will remain fairly
zonal. There will be a weak cold front moving through on
Thursday, bringing high down to the mid and upper 80s for Friday
and upper 80s to around 90 Saturday. By Sunday into Monday, an
upper trough will dig into the West Coast, amplifying the ridge
over the Central U.S. Highs for the Fourth of July are forecast to
warm into the mid 90s.

Regarding precipitation chances, daily chances exist. Thursday
night and again Friday night will have a better potential for more
organized storms to develop. Otherwise mainly isolated potential
exist.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1231 PM CDT Tue Jun 28 2022

VFR conditions will persist through the end of the TAF period
with the main aviation concerns being the LLWS overnight tonight
and gusty winds Wednesday morning into the early afternoon hours.
Winds are expected to continue to back this afternoon turning
southeasterly by late this evening. Surface winds from the south will
increase quickly in the morning Wednesday. These winds will shift
to the southwest with gusts up to 35 kt possible by midday,
continuing beyond the end of the forecast period.

&&

.FIRE WEATHER...
Issued at 238 AM CDT Tue Jun 28 2022

Afternoon humidity today will fall to as low as 15 percent across
southwestern areas to around 20 percent north central NE. Winds will
remain light at 5 to 15 mph, limiting fire spread.

The combination of hot temperatures around 100, low humidity, and
gusty winds will bring the potential for critical fire weather
conditions Wednesday afternoon and evening. Core partners indicate
ground fuels are mixed with some grasses still green, while other
ready to burn. Timber remains very low in moisture content. The
overall feeling is that fuels will be sufficiently dry and
available to burn. Minimum relative humidity values will be down
to around 15 percent but expect winds will overcome the borderline
humidity values. South southwesterly winds of 20 to 30 mph with
gusts up to 40 mph are possible, mainly east of Highway 61. In
addition, any thunderstorms which develop Wednesday afternoon and
evening across the west may contain dry lightning due to limited
rainfall along with gusty winds. A fires that ignite could spread
rapidly.

A Fire Weather Watch remains in effect from noon until 9 pm
Wednesday.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for NEZ204-206-208>210-219.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...NMJ/Viken
FIRE WEATHER...Roberg
Hazardous weather outlook, Jun 28, 9:57 AM MDT, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1057 AM CDT Tue Jun 28 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-291600-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1057 AM CDT Tue Jun 28 2022 /957 AM MDT Tue Jun 28 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Hot temperatures and low humidity will result in elevated fire
weather conditions in western Nebraska today.

A stray thunderstorm is possible late this afternoon and evening
near the Interstate 80 corridor into the southern Sandhills. The
threat of severe weather appears low.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

The combination of strong southerly winds gusting up to 45 mph,
very dry air, and high temperatures near 100 degrees will result
in widespread near critical or critical fire weather conditions
Wednesday. Thunderstorm chances increase during the evening hours,
especially across northwest Nebraska, where a few storms may
contain severe wind gusts.

Near daily thunderstorm chances exist Thursday through Monday with
coverage generally being isolated or scattered. Some storms may
be strong or briefly severe in portions of central Nebraska on
Thursday. The potential for severe weather Friday and beyond is
unclear at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Viken/NJ

Nearby

Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.